Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 15, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Mar 8, 2016, 10:20 AM CST for 4 counties in Texas. It took effect at Mar 9, 2016, 7:12 AM CST. It was in force for 23 days.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2016, 10:20 AM CST (16:20 UTC)
- In effect from
- Mar 9, 2016, 7:12 AM CST
- Expired
- Apr 1, 2016, 9:58 AM CDT
- In force
- 23 days
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Anderson County, TX, Cherokee County, TX, Houston County, TX, Trinity County, TX
The radar
The Shreveport radar (KSHV), 176 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neches River near Alto (ATOT2).
- Action stage
- 15.5 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08032500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 8, 6:10 AM CST, 4 hours 10 minutes earlier.
Area forecast discussion, Mar 8, 6:10 AM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 AM CST TUE MAR 8 2016
.AVIATION...
MVFR CIGS ARE EXPECTED TO CONTINUE THROUGH MUCH OF THE 08/12Z TAF
PERIOD...WITH SCT -SHRA EXPECTED TO REDEVELOP OVER NE TX/SW AR/SE
OK THROUGH MIDDAY BEFORE ADDITIONAL WIDESPREAD CONVECTION
DEVELOPS/SPREADS E ACROSS THE REGION DURING THE AFTERNOON. THIS
CONVECTION SHOULD AFFECT THE E TX TERMINALS NEAR OR JUST BEFORE
18Z...SHIFTING E TO THE TXK/SHV TERMINALS BY EARLY/MID
AFTERNOON...AND MLU/ELD BETWEEN 19-22Z. CIGS/VSBYS WILL BE REDUCED
IN/NEAR CONVECTION...WITH PERIODS OF SVR TURBULENCE POSSIBLE.
WHILE THERE SHOULD BE A BREAK IN THE CONVECTION OVER TYR/GGG/SHV
LATE THIS AFTERNOON/EVENING...IT SHOULD PERSIST OVER DEEP E TX
ACROSS NCNTRL LA BEFORE SPREADING BACK N ACROSS THE REMAINDER OF
THE REGION LATE THIS EVENING/OVERNIGHT. PERIODS OF +TSRA ARE
EXPECTED TO SET UP OVER MUCH OF E TX/WRN LA/EXTREME SW AR AFTER
06Z...RESULTING IN POTENTIALLY VERY LOW VSBYS/CIGS EVEN THROUGH AT
LEAST 18Z WEDNESDAY. SE WINDS 10-15KTS WITH GUSTS TO 23KTS TODAY
MAY DIMINISH SLIGHTLY THIS AFTERNOON WITH THE MORE ORGANIZED
CONVECTION. WINDS SHOULD RANGE FROM 8-12KTS AFTER 00Z. /15/
&&
.PREV DISCUSSION... /ISSUED 514 AM CST TUE MAR 8 2016/
DISCUSSION...
STAGE IS BEING SET FOR PROLONGED HEAVY RAIN EVENT AS DEEP UPPER
LOW OVER SOUTH CA DIGS SE INTO NORTHERN MEXICO. INTENSE CONVECTIVE
CLUSTERS OVER CENTRAL TX WILL MAKE THEIR WAY INTO NE TX BY MIDDAY
AND AREAWIDE BY LATE THIS AFTN. RAISED TEMPS SLIGHTLY AS MOST
LOCATIONS SHOULD WARM WELL INTO THE 70S BEFORE RAINFALL LEVELS OUT
AFTN TEMPS. IN GENERAL...TWEAKED TEMPS UPWARD SLIGHTLY FOR MUCH OF
THE SHORT TERM FCST. ADDED GUSTY WINDS NEAR STORMS AS HIGH CAPES
AND LOW LVL DIRECTIONAL SHEAR COMBINE FOR ROBUST
CONVECTION...ESPECIALLY OVER NE TX. FLASH FLOOD WATCH FOR AREA
BEGINS AT 4 PM...WHICH IS AROUND THE TIME THAT A FEW LOCATIONS MAY
BEGIN TO SEE SIGNIFICANT RAINFALL AMOUNTS. THERE MAY BE A
TEMPORARY BREAK FROM RAIN TUE NIGHT...BUT NOT LONG ENOUGH TO LOWER
POPS TOO MUCH...BEFORE STILL DIGGING UPPER TROUGH BRINGS TOTAL
SATURATION. PWS VALUES MAY EXCEED SEASONAL RECORD VALUES OF AT
LEAST 1.75 INCHES OR HIGHER. DIFFLUENT FLOW ALOFT WILL FURTHER
ENHANCE RAINFALL AMOUNTS. IN ADDITION...AND INTENSE LOW LVL JET
LATE TUESDAY NIGHT AND WEDNESDAY MORNING OF 60 TO POSSIBLY NEAR 70
KTS...WITH WIND SPEEDS EVEN HIGHER IN MID LVLS...WILL BRING ABOUT
A DECENT POTENTIAL FOR SVR STORM DEVELOPMENT...IN ADDITION TO VERY
HEAVY RAINFALL.
SFC LOW DEVELOPS NEAR TOLEDO BEND THURSDAY MORNING...WELL TILTED
FROM UPPER LOW FURTHER WEST. HOWEVER...SFC LOW WILL
RETROGRADE...ALLOWING FOR A BREAK IN PRECIP THURSDAY NIGHT WITH
LOW BECMG STACKED TO THE WEST...AND ORGANISES ANOTHER WARM FRONT
PASSAGE ON FRIDAY...WHEN RAIN AND POSSIBLE ADDITIONAL STORMS RAMP
UP FRIDAY INTO FRIDAY NIGHT WITH UPPER LOW PASSING OVHD BY
SATURDAY. SHOULD SEE SOME CLEARING LATE IN WEEKEND WITH GFS TRYING
TO DEVELOP A FAST MOVG WAKE COLD CORE UPPER LOW ACROSS AREA.
HOWEVER...ECMWF OFFERING NO SUPPORT TO THIS ATTM.
MODELS HAVE BEEN FAIRLY CONSISTENT WITH AXIS OF HEAVIEST RAIN
GENERALLY BISECTING THE CWA WITH AMOUNTS IN NEIGHBORHOOD OF 10
INCHES FOR CUMULATIVE QPF. /VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 67 72 62 / 80 80 100 80
MLU 79 67 77 66 / 70 80 100 90
DEQ 72 64 69 61 / 80 80 100 70
TXK 73 64 71 62 / 80 80 100 70
ELD 77 66 73 61 / 70 80 100 90
TYR 76 65 71 60 / 90 70 100 70
GGG 75 66 71 61 / 80 80 100 70
LFK 76 68 73 62 / 90 80 100 70
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 4 PM CST THIS AFTERNOON THROUGH THURSDAY
AFTERNOON FOR ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH FROM 4 PM CST THIS AFTERNOON THROUGH THURSDAY
AFTERNOON FOR LAZ001>006-010>014-017>022.
OK...FLASH FLOOD WATCH FROM 4 PM CST THIS AFTERNOON THROUGH THURSDAY
AFTERNOON FOR OKZ077.
TX...FLASH FLOOD WATCH FROM 4 PM CST THIS AFTERNOON THROUGH THURSDAY
AFTERNOON FOR TXZ096-097-108>112-124>126-136>138-149>153-
165>167.
&&
15Hazardous weather outlook, Mar 8, 5:43 AM CST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 543 AM CST TUE MAR 8 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-091145- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 543 AM CST TUE MAR 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... CLUSTERS OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN...CURRENTLY MOVING INTO CENTRAL TEXAS...WILL MOVE INTO NORTHEAST TEXAS BY AROUND MIDDAY...AND WILL SPREAD ACROSS REMAINING PORTIONS OF THE AREA BY LATE AFTERNOON. INSTABILITY AND STRONG SHEAR WILL COMBINE TO BRING A THREAT OF SEVERE STORMS THIS AFTERNOON AND EVENING. HEAVY RAINFALL COULD BEGIN TO BE A PROBLEM AS EARLY AS TONIGHT WITH THIS FIRST WAVE OF STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE THREAT FOR FLASH FLOODING WILL INCREASE BEGINNING WEDNESDAY MORNING AS THE INTENSITY OF RAINFALL WILL INCREASE IN RESPONSE TO A COMPLETELY SATURATED ATMOSPHERE...WITH BOTH THE HEAVY RAIN AND SEVERE WEATHER THREAT SHIFTING EASTWARD TO ENCOMPASS ALL OF NORTH LOUISIANA WEDNESDAY. DAMAGING WINDS...LARGE HAIL...AND TORNADOES WILL BE POSSIBLE WITH THESE STORMS...BUT AGAIN...THE PRIMARY THREAT WITH THIS STORM SYSTEM WILL BE FLASH FLOODING. WIDESPREAD RAINFALL AMOUNTS OF FOUR TO EIGHT INCHES...WITH ISOLATED HIGHER AMOUNTS IN EXCESS OF TEN INCHES...WILL BE POSSIBLE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED OVERNIGHT...AND POSSIBLY AS EARLY AS THIS AFTERNOON ACROSS NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 10:14 AM CST | River Flood Warning | SHV | Gregg | 6 days |
| Mar 8, 10:20 AM CST | River Flood Warning | SHV | Anderson, Cherokee, Houston | 22 days |
| Mar 8, 10:20 AM CST | River Flood Warning | SHV | Angelina, Houston, Polk, Trinity, Tyler | 27 days |
| Mar 8, 10:20 AM CST | River Flood Warning | SHV | Sabine, San Augustine | 4 days |
| Mar 8, 10:25 AM CST | River Flood Warning | SHV | Smith, Wood | 19 days |
| Mar 8, 10:26 AM CST | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 12 days |
| Mar 8, 10:27 AM CST | River Flood Warning | SHV | Franklin, Morris, Titus | 8 days |
| Mar 8, 11:40 AM CST | Special Weather Statement | SHV | Red River | 50 min |
| Mar 8, 1:11 PM CST | Severe Thunderstorm Warning | SHV | Camp, Franklin, Smith, Upshur, Wood | 49 min |
| Mar 8, 1:44 PM CST | Tornado Warning | SHV | Camp, Franklin, Upshur, Wood | 31 min |
| Mar 8, 1:55 PM CST | River Flood Warning | SHV | Nacogdoches, Rusk | 5 days |
| Mar 8, 1:56 PM CST | River Flood Warning | SHV | Cass, Marion | 12 days |
| Mar 8, 1:58 PM CST | Severe Thunderstorm Warning | SHV | Camp, Cass, Franklin, Harrison, Marion, Morris and 3 more | 45 min |
| Mar 8, 1:59 PM CST | River Flood Warning | SHV | Bowie, Red River | 5 days |
| Mar 8, 2:01 PM CST | River Flood Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 5 days |
| Mar 8, 2:03 PM CST | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 13 days |
| Mar 8, 2:52 PM CST | Severe Thunderstorm Warning | SHV | Sabine, Shelby | 38 min |
| Mar 8, 3:25 PM CST | Flash Flood Warning | SHV | Bowie, Cass, Morris | 3 hr |
| Mar 8, 4:06 PM CST | Areal Flood Advisory | SHV | Cass, Harrison, Marion, Panola, Rusk | 3 hr |
| Mar 8, 2:41 PM CST | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 64 min |
| Mar 8, 3:31 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto, Red River, Webster | 21 min |
| Mar 8, 3:40 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Natchitoches, Winn | 50 min |
| Mar 8, 4:02 PM CST | Areal Flood Advisory | SHV | Bossier, Caddo, De Soto, Red River, Webster | 3 hr |
| Mar 8, 4:26 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita, Union, Winn | 49 min |
| Mar 8, 4:51 PM CST | Special Weather Statement | SHV | Bossier, Caddo | 39 min |
| Mar 8, 4:55 PM CST | Flash Flood Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Red River and 1 more | 15 hr |
| Mar 8, 5:13 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita, Union | 35 min |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.